I Have It A Wall ! With My Methadone Taper
John Paul
Posted: May 21, 2018, 4:13 PM







It has been 2weeks since I have been on 9mlgs and it will only last about three hours before all the withdrawals start! Should it not be lasting longer ? I have been on a low dose under 30 mlgs for about 2 year's and was fine no withdrawal at all. Went down slowly this time and did it right but once I was under 10mlgs my body fights me day and night. Family has had it with me ,and I have actually been careful not to complain or make it their problem but they don't want to hear anything about it! So frustrating when I am trying so hard. It's been almost 11 year's on methadone and was wondering if the withdrawals will be worse than if I was only on it for a short time. Any and all feedback is welcome! Cheers JP
  Top
Posted: May 21, 2018, 5:11 PM


Posts: 971
Joined: May 14, 2015



That's hard to say. Most would agree that w/d would be harder the longer On. But why question it cause you have been on the length of time you have. I guess my point is try not to think about it if you were on for less time cause thats not your situation. Just be prepared mentally as best you can. Easier said than done I know. Also know the dealing with the family bit and other way around with them trying to deal with you. I couldn't be around many people and many didn't want to be around me...ugh. What are you feeling now? You got valium from doc right? I know only helps do much. But probably is helping more than you realize. You can beat this s***.
  Top
itspossible
Posted: May 21, 2018, 6:50 PM







marykate gives some good advice there JP.. I isolated myself as to not put any more burden on my family, especially the final few months I was on..ANYBODY that has not taken methadone will NEVER realize the effect it has on a human being..Theres no doubt your trying hard JP, I believe you..I cant tell you what to do, but I will be right here to help do whatever I can, or answer any questions to the best of my ability..
Don't be afraid to post..I check in here most everyday..

itspossible
  Top
John Paul
Posted: May 21, 2018, 11:47 PM







@marykat80&@its possible: Thanks for your encouragement. Isolation sounds really good right about now ! All this twitching has caused my sciatica to start throbbing adding to an already tired and achey body. The diazepam has helped little with the tremors but a lot with my anger and irritability so that is a plus. I guess I thought this would be easier and not such bad withdrawal when still at 9mlgs . Maybe I am over thinking things . I will try to start taking it as it comes and just pray that the end result will be well worth the suffering. As for my family I just want to go to bed and pull the covers over my head and be left alone lol . Maybe in a perfect world 🤔 Thanks again for your help! JP
  Top
Posted: June 12, 2018, 3:07 PM


Posts: 5
Joined: June 12, 2018



Hello I was wondering if Methadone really worked? I have a buddy his brother wants off H and he found a dr. in Los Angeles who has a clinic that uses a small implant and it stops the cravings for heroin in a few hours to a day. says it stops the cravings in hour for most every one or at lease 90% of the people he treats. He said some just cut down trememdoulsy so they can try to kick.

The issue is this doctor charges around $4000 for that implant. He says he will do a medical detox for my brother and then add the implant and my broher will be clean for 3 to 6 months or more. the doctor said that they can get him some afterward treatment an things like that to help make sure he does not go back to it... So I am looking into methodone since it is cheaper and if it works then it is a good alternative... but many say it really hard to get off the methadone? so I am not sure.. any advice please.

This post has been edited by moderator on June 13, 2018, 9:21 AM
  Top
John Paul
Posted: June 12, 2018, 3:31 PM







@Gary M. I used methadone to get off heroin 11 year's ago. At the time it saved my life ! I had a toxic liver and other drug related health problems. I have never heard of the implant you are talking about. I was only on liquid methadone. Started at 50 mlgs twice a day to stop the worst of the craving and withdrawal, then down to 80 mlgs once a day. I stayed there for 9 years. I kept a steady job and had a great family life. Over the past year I have tapered down to the 6 mlgs I am on now. I am not going to say that it was easy because it was a nightmare at times but it is totally possible to get off methadone even after a long time ! Good luck to you and your brother. Cheers JP
  top of page  Top